By

Strong Warnings of Zyprexa’s Side Effects

Not sure how often — if ever — Zyprexa is used for headache, but just in case. . .

Zyprexa, an antipsychotic, has a tendency to cause weight gain, high blood sugar, high cholesterol and other metabolic problems. The side effects have long been know, but the drug’s maker, Eli Lilly, has now added them to prescribing information.

7 Responses to Strong Warnings of Zyprexa’s Side Effects

  1. Kim says:

    Zyprexa is used at least occasionally as a preventative. I was prescribed Zyprexa about 5 years ago for the prevention of chronic daily headaches. The weight gain was definitely an issue. The other things you mentioned were never checked. I didn’t stay on it very long as it didn’t work at all for me.

    Kim

  2. PamC says:

    Depekote, which is commonly used for migraines, has hideous side-effects for women.

    One sample link http://www.epilepsy.com/medications/i_depakote_rare.html

  3. deborah says:

    Hey, here’s my new one: When standing; shifing or rocking from fot to foot. walking in place or pacing. When sitting; shuffling or tramping of legs, swing of one leg, repeated crossing and uncrossing of legs. Unpleasant feelings of skin sensations – oh goodie. skin crawling or jumping. Inner restlessness. Inability to sit, stand, lie still.
    Spasm of jaw muscles. tremor of limbs, head, jaw or mouth.

    The drug is Seroquel. Yes, an antipsychotic used to treat migraine. I do not; however, know of it’s effects, if any, to cause weight gain, or any other mentioned.

    So far, it has caused me to sleep like the dead.

  4. Karen says:

    do NOT take this medication it is horrible I gained 25 pounds in a month on it!!! If you are thinking about taking it, realllly read into it, before you start taking it..

  5. Belinda says:

    I was given a shot of Zyprexa for a migraine in the ER. It was a horrible experience. I left feeling suicidal and even blacked out. I felt so drugged and in the end it didn’t even work.

  6. leah iversen says:

    I, too, have suffered intolerable side effects/long-term consequences from Zyprexa. It gave me auditory hallucinations – and this garbage is a common *treatment* for hallucinations? It caused massive, massive weight gain (I did the research – the weight gained on drugs like this, atypical antipsychotics, is far more difficult to lose – especially for women – than weight gained by “natural causes,” and it’s a struggle for me to do so). The effect that one person mentioned (shifting from foot to foot, pacing, never able to sit still) has never gone away. I’ve been told that it probably never will. When you constantly display those behaviors, believe me, people notice and 1) think you’re impatient and don’t respect them, or 2) think you are a bit on the loony side, or 3) imagine you’re talking to someone acting like this and insert your own reaction here. Truly a bad drug. Weighing pros against cons, the answer is clear to me. This drug should not be prescribed by any doctor, probably should not be on the market. All drugs have side effects, but a drug with the potential for lifelong negative consequences? Wow. Seems the drug companies and doctors alike really do have no regard for the overall health of us mere mortals.

    • Leah, I’m so sorry you had such a terrible experience. Thank you for sharing your story. I hope it helps others who are deciding whether to take the drug.

      Take care,
      Kerrie

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>